Skip to main content
U.S. flag

An official website of the United States government

Official websites use .gov
A .gov website belongs to an official government organization in the United States.

Secure .gov websites use HTTPS
A lock ( ) or https:// means you’ve safely connected to the .gov website. Share sensitive information only on official, secure websites.

A Measure of Dependence for Cryptographic Primitives Relative to Ideal Functions

Published

Author(s)

Daniel C. Smith-Tone, Cristina Tone

Abstract

In this work we present a modification of a well-established measure of dependence appropriate for the analysis of stopping times for adversarial processes on cryptographic primitives. We apply this measure to construct generic criteria for the ideal behavior of fixed functions in both the random oracle and ideal permutation setting. More significantly, we provide a nontrivial extension of the notion of hash function indifferentiability, transporting the theory from the status of providing security arguments for protocols utilizing ideal primitives into the more realistic setting of protocol assurance with xed functions. The methodology this measure introduces to indifferentiability analysis connects the security of a hash function with an indifferentiable mode to the security of the underlying compression function in a quantitative way; thus, we prove that dependence results on cryptographic primitives provide a direct means of determining the practical resistance or vulnerability of protocols employing such primitives.
Citation
Rocky Mountain Journal of Mathematics
Volume
45
Issue
4

Keywords

hash, dependence, stopping times, indi erentiability

Citation

Smith-Tone, D. and Tone, C. (2015), A Measure of Dependence for Cryptographic Primitives Relative to Ideal Functions, Rocky Mountain Journal of Mathematics, [online], https://doi.org/10.1216/RMJ-2015-45-4-1283 (Accessed December 4, 2023)
Created November 2, 2015, Updated November 10, 2018